Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 21, 2021Kinney County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 21, 2021, 4:15 PM CDT for Kinney County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 4:15 PM CDT (21:15 UTC)
Expired
Jul 21, 2021, 4:45 PM CDT
In force
30 min
Issued by
NWS Austin/San Antonio, TX

County Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 48 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
913 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS84 KEWX 212115
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
415 PM CDT Wed Jul 21 2021
 
TXZ183-202-212145-
Kinney TX-Val Verde TX-
415 PM CDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Standart, or 10 miles west of Brackettville, moving south at 5 mph.

Pea sized hail and winds in excess of 40 mph will be possible with 
this storm. These strong winds will spread out to the west and south 
away from the rain.

Locations impacted include...
Del Rio, Standart, Amanda, Laughlin AFB, Val Verde Park and Escondido
Estates.

LAT...LON 2948 10089 2951 10047 2914 10042 2914 10074
      2915 10074 2917 10078 2920 10077 2923 10080
      2924 10079 2926 10081 2926 10084 2928 10087
      2931 10089 2931 10090
TIME...MOT...LOC 2113Z 352DEG 6KT 2936 10059 

$$

RUNYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:32 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 21, 2:32 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
232 PM CDT Wed Jul 21 2021

.SHORT TERM (Tonight through Thursday Night)...
A large egg-shaped upper level low covers much of TX this afternoon
with the elongated trough axis extending from near the Serranias del
Burro mountains to Wrn Arkansas. The center of the upper low will
drift west-southwest and tighten up as it gets just to the NW of Val
Verde county by midday Thursday.

While Pwat values today are fairly low (1.2-1.7 inches) the cyclonic
circulations aloft are promoting scattered convection across a broad
swath of Central TX this afternoon with mainly NE low level winds
making most of the activity propagate S or SW. Some isolated
convection will continue into the overnight, but most of low level
steering flow will weaken at night, with outflow boundaries helping
to spread nighttime stability. By daybreak Thursday, the low level
winds become more uniformly out of the SE as the upper low passes to
the west. This means the low level winds will tap into deeper Pwat
values pooled near the Coastal Bend. By mid afternoon, most areas
along and east of I-35 will have reached Pwat values of 1.9 to 2.3
inches, and a likely rain chance for the afternoon is expected.

Pockets of 1 to 2 inch heavy rains will be possible both today/early
this evening and Thursday, which could lead to minor flooding
issues. A faster NW storm motion expected Thursday, to a
concentration of heavier rainfall totals over a specific area is not
expected at this time. With the abundance of clouds and moisture the
next 36-42 hours will continue to see near normal low temperatures
and below normal highs.

&&

.LONG TERM (Friday through Wednesday)...

With the passing of the mid to upper low and upper ridging building
in, precipitation chances should decrease by Friday afternoon. The
building of the ridge overhead is more typical for July and we should
start to see more normal temperatures and rain free days. By the
weekend temperatures climb back up to normal ranges in the mid to
upper 90s with 100 to 105 along the Rio Grande Plains. There is
little change as we get into early next week, with a mostly dry
forecast and normal temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  91  75  94  75 /  20  50  10  10   0
Austin Bergstrom Intl Airport  72  92  75  94  74 /  20  50  10  10   0
New Braunfels Muni Airport     73  91  75  95  74 /  20  50  20  10   0
Burnet Muni Airport            71  90  74  92  74 /  20  40  10  10   0
Del Rio Intl Airport           75  94  77  98  77 /  10  30  20  -   -
Georgetown Muni Airport        72  92  74  94  74 /  20  40  10  20   0
Hondo Muni Airport             73  89  74  93  74 /  20  60  40  -   -
San Marcos Muni Airport        72  92  74  95  74 /  20  50  20  10   0
La Grange - Fayette Regional   75  92  77  95  76 /  20  50  10  10   0
San Antonio Intl Airport       73  89  76  93  75 /  20  60  30  10   0
Stinson Muni Airport           75  90  77  94  76 /  20  60  30  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Oaks
Long-Term...YB
Decision Support...Treadway
Hazardous weather outlook, Jul 21, 3:43 AM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
343 AM CDT Wed Jul 21 2021

TXZ171>173-183>194-202>209-217>225-228-220845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
343 AM CDT Wed Jul 21 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 21, 4:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
415 PM CDT Wed Jul 21 2021

TXZ183-202-212145-
Kinney TX-Val Verde TX-
415 PM CDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Standart, or 10 miles west of Brackettville, moving south at 5 mph.

Pea sized hail and winds in excess of 40 mph will be possible with
this storm. These strong winds will spread out to the west and south
away from the rain.

Locations impacted include...
Del Rio, Standart, Amanda, Laughlin AFB, Val Verde Park and Escondido
Estates.

LAT...LON 2948 10089 2951 10047 2914 10042 2914 10074
      2915 10074 2917 10078 2920 10077 2923 10080
      2924 10079 2926 10081 2926 10084 2928 10087
      2931 10089 2931 10090
TIME...MOT...LOC 2113Z 352DEG 6KT 2936 10059

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:22 AM CDTSpecial Weather StatementEWXMaverick38 min
Jul 21, 1:43 AM CDTAreal Flood AdvisoryEWXKinney, Maverick3 hr
Jul 21, 4:26 PM CDTAreal Flood AdvisoryEWXFrio, Medina, Uvalde, Zavala3 hr
Jul 21, 5:54 PM CDTAreal Flood AdvisoryEWXFrio, Medina2 hr
Jul 21, 6:31 PM CDTSpecial Weather StatementEWXKarnes29 min
Jul 21, 6:35 PM CDTAreal Flood AdvisoryEWXDeWitt, Karnes2 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.